Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Lamictal - overblown fear of rash SalArmy4me

Posted by Chris A. on March 2, 2001, at 15:49:16

In reply to You Must Know The Truth About Lamictal, posted by SalArmy4me on March 2, 2001, at 9:09:52

Dear Sal,

I'm with you all the way on this one. Lamictal is often prematurely discontiued because of very minor rashes. In the fall when I was adding Lamictal back to my cocktail we went a bit too fast on the dosage increases and I developed minor rashes that kept recurring. With cautious observation and waiting I have been able to continue on it. In the meantime I took an antihistamine, used hydrocortisone and diphenhydramine (Benadryl) antiitch cream. Aveeno oatmeal baths also reduced symtoms and anxiety. Minor rashes are not necessarily due to Lamictal. I am saying this even though I took care of a patient with Stevens Johnsons syndrome who was critically ill 25 years ago. It is not the way I want to die, but bipolar is going to kill me without help and Lamictal is the med that has given me the most relief. My pDoc wanted to arrange a same day appointment with Dr. Rashleigh (yes, that is his name, perfect for a dermatologist) one day when the rash was obvious. I declined, as the climate in the US for litigation would dictate that he would have to recommend that I discontinue it. I told my
pDoc that if the rash became worse and didn't respond to minor treatment that I would would seek treatment immediately and stop the Lamictal.

Yes, the fear and over-reaction is sad, as this med has the fewest side effects of any available med for bipolar and may be the most effective for many people. It doesn't fog me over like all of the other anticonvulsants do. One auto accident due to those side effects can be deadly for more than just the person taking the med.
BTW, I am not having rashes anymore and am taking 200 mg. a day.

Blessings,

Chris A.

> But the fear of a rash has caused many to avoid the drug, and they now suffer with a drug that has more side-effects.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Chris A. thread:55329
URL: http://www.dr-bob.org/babble/20010302/msgs/55368.html